Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 8, 2008, 5:24 PM MST for Eddy County, New Mexico. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 5:24 PM MST (00:24 UTC)
- Expired
- Dec 8, 2008, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 090024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 624 PM CST MON DEC 8 2008 NMZ028-090300- /O.CAN.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/ /O.NEW.KMAF.WI.Y.0030.081209T0024Z-081209T0300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 524 PM MST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH. WINDS WILL BEGIN TO DECREASE A COUPLE OF HOURS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ029-033-034-TXZ045-046-050-051-060-061-067-068-090130- /O.EXP.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-WARD-CRANE- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...KERMIT...ODESSA... MONAHANS...CRANE 624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO BELOW WARNING LEVELS THIS EVENING ACROSS PORTIONS OF LEA COUNTY AND THE PERMIAN BASIN. THUS...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ TXZ058-059-075-080-081-090130- /O.CAN.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-PECOS-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... FORT STOCKTON...MARFA...MARATHON 624 PM CST MON DEC 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL ACROSS PORTIONS OF REEVES COUNTY AND THE UPPER TRANS PECOS THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED FOR THESE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ NMZ027-TXZ057-258-091200- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS 624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY. WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-091200- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 624 PM CST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KMAF 090320 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 920 PM CST MON DEC 8 2008 NMZ028-090430- /O.EXP.KMAF.WI.Y.0030.000000T0000Z-081209T0300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 820 PM MST MON DEC 8 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ NMZ027-TXZ057-258-091200- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS 920 PM CST MON DEC 8 2008 /820 PM MST MON DEC 8 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ TUESDAY... WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-091200- /O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 920 PM CST MON DEC 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING. BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 8, 5:05 PM MST, 19 minutes earlier.
Area forecast discussion, Dec 8, 5:05 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST MON DEC 8 2008
.UPDATE...
PUBLIC/AVIATION DISCUSSIONS HAVE BEEN UPDATED BELOW.
&&
.DISCUSSION...
LATEST OBSERVATIONS INDICATE WIND SPEEDS ARE BEGINNING TO DECREASE
ACROSS MOST LOCATIONS IN THE PLAINS. HOWEVER...THE 09/00Z
OBSERVATION FROM KCNM STILL INDICATES WIND ADVISORY CRITERIA
ONGOING THERE. OUR CURRENT PLANS ARE TO LET THE HIGH WIND WARNING
EXPIRE ON SCHEDULE AT 09/00Z FOR THE WESTERN PERMIAN BASIN...AND
ALSO CANCEL THE HIGH WIND WARNING FOR THE SOUTHEASTERN NEW MEXICO
PLAINS...AS WELL AS THE WIND ADVISORY FOR THE UPPER TRANS
PECOS...MARFA PLATEAU AND BIG BEND REGIONS. WILL RE-ISSUE A WIND
ADVISORY FOR THE EDDY COUNTY PLAINS UNTIL 09/03Z. HIGH WINDS
SHOULD CONTINUE ACROSS THE MOUNTAINS AND THE VAN HORN CORRIDOR...
SO WILL LEAVE THOSE WARNINGS INTACT. UPDATES OUT SHORTLY.
&&
.AVIATION...
WESTERLY WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS AREA
TERMINALS. WINDS MAY REMAIN SUSTAINED BETWEEN 20-30 KNOTS...WITH
HIGHER GUSTS AT THE KCNM TERMINAL FOR ANOTHER FEW HOURS. A STRONG
COLD FRONT IS STILL ON TRACK TO MOVE ACROSS THE REGION TUESDAY
MORNING. NORTHERLY WINDS SUSTAINED AT 20 KNOTS OR HIGHER...WITH
GUSTS AROUND 30 KNOTS OR HIGHER ARE POSSIBLE FOLLOWING FRONTAL
PASSAGE. THERE WILL BE A CHANCE OF RAIN/SNOW MIX AT THE KCNM AND
KHOB TERMINALS TUESDAY...WHILE THE KMAF...KINK...KPEQ AND KFST
TERMINALS WILL HAVE A CHANCE OF RAIN. SOME MVFR CEILINGS ARE
POSSIBLE TUESDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 AM MST TUESDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING UNTIL 9 AM CST /8 AM MST/ TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING UNTIL NOON CST TUESDAY FOR THE FOLLOWING
ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
21/49/78Hazardous weather outlook, Dec 8, 1:42 PM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CST MON DEC 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-092045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 242 PM CST MON DEC 8 2008 /142 PM MST MON DEC 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL CONTINUE THROUGH THE REST OF THE DAY TODAY AND INTO THE OVERNIGHT HOURS TONIGHT. EXPECT SUSTAINED WINDS NEAR 50 MPH WITH GUSTS GREATER THAN 70 MPH IN THE GUADALUPE MOUNTAINS. IN THE DAVIS MOUNTAINS...EXPECT SUSTAINED WINDS OF 40 MPH WITH GUSTS TO NEAR 60 MPH. WILL ALSO SEE HIGH WINDS ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR AS WELL AS ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS WITH SOMEWHAT LESSER WINDS ACROSS THE UPPER TRANS PECOS...THE MARFA AND STOCKTON PLATEAUS...AND THE BIG BEND REGION. THESE AREAS WILL LIKELY SEE SUSTAINED WINDS OF 30 MPH WITH GUSTS GREATER THAN 40 MPH. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH EARLY TUESDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS THE VAN HORN/HIGHWAY 54 CORRIDOR AND EDDY COUNTY IN NEW MEXICO. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS...MARFA AND STOCKTON PLATEAUS...AND THE BIG BEND REGION UNTIL 9PM CST TONIGHT. MOTORISTS SHOULD USE EXTREME CAUTION THROUGH THESE AREAS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY. WINDY CONDITIONS WILL CONTINUE AS THE FRONT MOVES THROUGH...AS WELL INCREASED RAIN AND SNOW CHANCES. CURRENTLY ONLY EXPECT ACCUMULATIONS IN THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO BEHIND THE FRONT. 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE DAVIS MOUNTAINS TOMORROW WITH LESS THAN AN INCH EXPECTED IN THE GUADALUPE MOUNTAINS. OTHER LOCATIONS MAY SEE A RAIN/SNOW MIX THROUGHOUT THE MORNING HOURS....HOWEVER NO ACCUMULATIONS ARE EXPECTED AT THIS TIME FOR THOSE REMAINING LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, Dec 8, 2:28 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 PM CST MON DEC 8 2008 NMZ027>029-033-034-TXZ045-046-050-051-057>061-067-068-074-075-258- 090000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-WARD- CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MONAHANS...CRANE... ALPINE...FORT DAVIS...FORT STOCKTON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 328 PM CST MON DEC 8 2008 /228 PM MST MON DEC 8 2008/ ...STRONG WINDS AND BLOWING DUST WILL IMPACT SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS THIS AFTERNOON... A POTENT UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL CONTINUE TO BRING STRONG WESTERLY WINDS TO THE SOUTHEASTERN NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGION...AND THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON. WINDS HAVE BEEN GUSTING BETWEEN 60 AND 80 MPH ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...WITH WIND GUSTS BETWEEN 55 AND 70 MPH REPORTED ACROSS PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS. SEVERAL REPORTS OF BLOWING DUST REDUCING THE VISIBILITY TO ONE QUARTER MILE TO ONE HALF MILE HAVE BEEN RECEIVED IN EDDY AND LEA COUNTIES IN SOUTHEAST NEW MEXICO... INCLUDING LOCATIONS NEAR THE COMMUNITIES OF CARLSBAD... HOBBS AND TATUM. STRONG WINDS AND BLOWING DUST MAY ALSO IMPACT THE COMMUNITIES OF SEMINOLE AND ANDREWS. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION THIS AFTERNOON... PARTICULARLY THOSE TRAVELING ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS.
Special weather statement, Dec 8, 3:35 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 PM CST MON DEC 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-258- 090045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 435 PM CST MON DEC 8 2008 /335 PM MST MON DEC 8 2008/ ...STRONG WINDS AND BLOWING DUST SPREADING ACROSS THE PERMIAN BASIN... A POTENT UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL CONTINUE TO BRING STRONG WESTERLY WINDS TO THE SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION AND THE PERMIAN BASIN. AT 430 PM CST...THE LEADING EDGE OF THE STRONGER WINDS WERE LOCATED ALONG A LINE EXTENDING FROM EAST OF LAMESA...TO NEAR MIDLAND INTERNATIONAL AIRPORT...TO ODESSA...TO NEAR MONAHANS. WINDS WILL SHIFT TO THE WEST AND INCREASE TO 30 TO 40 MPH...WITH A FEW GUSTS OVER 55 MPH. BLOWING DUST WILL ALSO REDUCE THE VISIBILITY TO ONE HALF MILE OR LESS ACROSS SOME LOCATIONS. SEVERAL REPORTS OF HIGH WINDS HAVE BEEN RECEIVED THIS AFTERNOON. WIND GUSTS BETWEEN 50 AND 60 MPH HAVE BEEN REPORTED IN TATUM AND HOBBS. WIND GUSTS NEAR 50 MPH HAVE BEEN REPORTED IN SEMINOLE... ANDREWS...GOLDSMITH AND ODESSA. MOTORISTS SHOULD EXERCISE EXTREME CAUTION IF TRAVELLING ACROSS THE REGION THIS AFTERNOON.
Local storm report, Dec 8, 4:31 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CST MON DEC 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM NON-TSTM WND DMG 5 S CARLSBAD 32.33N 104.22W
12/08/2008 EDDY NM TRAINED SPOTTER
300 POUND PORTA POTTIES WERE BLOWN ACROSS AN INDUSTRIAL
YARD NEAR CARLSBAD. WINDS WERE ESTIMATED TO BE 70 MPH.
BILLBOARD SIGNS WERE ALSO BLOWN DOWN ON HWY 285.
0305 PM NON-TSTM WND DMG 3 S HOBBS 32.69N 103.16W
12/08/2008 LEA NM EMERGENCY MNGR
MULTIPLE POWER/PHONE POLES SNAPPED ON US 62/180 JUST
SOUTH OF HOBBS. ROOF COLLAPSED AT A HOBBS RESTAURANT AND
A ROOF WAS BLOWN OFF AS WELL.
&&
RBARNESThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:46 PM MST | Winter Weather Advisory | MAF | Eddy, Lea | 20 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.